Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Reyataz And Elevated Liver Enzymes

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Liver if You Have HIV/AIDS

...Its functions include: Changing nutrients into chemicals and proteins that your body needs to stay healthy Storing nutrients from the foods you eat Breaking down drugs and alcohol Removing waste from your blood Producing enzymes and bile that help you digest food Making proteins needed by the immune system to help your body resist infection For HIV-positive people, the liver is particularly important because it processes many of the...
Ask the Experts

Stoppong norvir boosted Reyataz

Dr. Holodniy, in light of your information http://www.thebody.com/Forums/AIDS/Labs/Current/Q193836.html coupled with my ID Dr's suggestion, I am going to stop norivir boosted Reyataz. My questions are these: Is there any way to stop norvir...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...I would stop both at the same time and your liver will probably thank you. The reyataz is likely affecting one of the liver enzymes resulting in an increased bilirubin. This will go away when you stop. I think the Read more »

Is there a cutoff that decides when high bilirubin from Reyataz is too high?

I am on 300mg Reyataz, Truvada, and 100 mg Norvir. I was curious regarding the high bilirubin. My total bili is hovering around 3 now. I do understand that the Reyataz is responsible for this. I was wondering if there was ever a point where the...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...elevation in this context does not represent liver inflammation or damage. Instead, it is due to Reyataz interfering with a liver enzyme called UDP-glucuronosyl transferase. This enzyme helps break down bilirubin and by inhibiting its action... Read more »

STILL FIGHTING

I WAS DIAGNOSED AS BEING CO INFECTED HIV/HBV IN FEBRUARY I WAS STARTED OM ATRIPLA WHEN ALT/AST WERE NORMAL. IN JULY MY BLOOD TEST SHOWED THAT MY LIVER ENZYMES WERE HIGH I WAS THEN SWITCHED TO REYATAZ NORVIR AND TRUVADA - I ALSO HAD A LIVER...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
...to know a few more details before I could make a judgment call. First of all, I don't know the level of abnormalities of your liver tests, but would suspect that some of these changes are related to "immune reconstitution" whereby your immune... Read more »

Elevated LFTs

First, I would like to express my appreciation for this invaluable service that your group provides.I would like to address a particular concern regarding my treatment regimen. I recently started HAART therapy a few months ago. I had a normal...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...It sounds like your liver enzyme tests were normal before you started HIV therapy. Reyataz is an usual cause of increases in liver tests but this can occur on Read more »
Articles
Test Positive Aware Network

Reyataz

... Common Name: atazanavir sulfate Brand Name: Reyataz Class: HIV protease inhibitor (PI) Standard dose: One 300 mg capsule plus 100 mg Norvir, once daily Read more »
AIDS InfoNet

Chemistry Panel

...products from the body. Liver Function Tests The lab tests called "liver function tests" actually measure the levels of enzymes found in the liver, heart, and muscles. Enzymes are proteins that cause or increase chemical reactions in living... Read more »
The Well Project

Understanding HIV-Related Lab Tests I: Complete Blood Count and Blood Chemistry

...function tests also include bilirubin, a bloodpigment. High levels of bilirubin may indicate liver problems. Taking the HIVdrug Reyataz (atazanavir) can increase bilirubin levels. However, in HIV+people taking Reyataz, an elevation in bilirubin... Read more »
AIDS InfoNet

Hepatitis C Laboratory Tests

...Tests The lab tests called "liver function tests" do not measure how the liver functions. Instead, they measure the levels of enzymes found in the liver, heart, and muscles. Enzymes are proteins related to chemical reactions in living organisms.... Read more »
Connect With Others

Medication and Nightmares

Posted by whyyyyyy, 1 Reply
...sign that something may be wrong when recent blood work that came back from the lab showed that I had an elevated level of an enzyme known as Alkaline Phosphatase. My doctors advised me to stop drinking because of the threat of liver damage shown... Read more »

Thanks for your support and any more advice?

Posted by motherinlaw, 3 Replies
I want to thank everyone for their support and help. I posted this in response to my own previous posting and felt it might have gotten lost in the shuffle and so am reposting. I have just spoken to my son again. He was finally able to convince... Read more »

So when they say you should be on medication....

Posted by Izabella, 2 Replies
...but what we tell you to take. 9 months ago I stated in the ID clinic of a University Hospital. I was on AZT, Videx EC and Reyataz when I got there. I tolerated it well and I had a CD4 in the upper 400's and an undetectable viral load. In my... Read more »

What should I think?

Posted by motherinlaw, 9 Replies
I will try not to make this too long...my son called yesterday and told me his wife was not doing well. My HIV negative son and three HIV negative grandchildren may soon lose their HIV positive wife and mother. My son and daughter-in-law seem not to... Read more »